Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 121, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 26, 2008, 7:45 PM CDT for Pecos County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2008, 7:45 PM CDT (00:45 UTC)
- Expired
- May 26, 2008, 8:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Pecos County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 8:06 PM CDT | HAIL 1 | 32 Se Fort Stockton, TX | QUARTER SIZED HAIL REPORTED 32 MILES SE OF FORT STOCKTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1479 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 2015 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 270045
SVRMAF
TXC371-270145-
/O.NEW.KMAF.SV.W.0121.080527T0045Z-080527T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
745 PM CDT MON MAY 26 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 845 PM CDT
* AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER CENTRAL PECOS COUNTY...OR 22 MILES SOUTHEAST OF FORT
STOCKTON...MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
CENTRAL PECOS COUNTY...AND HIGHWAY 285 FROM 15 TO 27 MILES
SOUTHEAST OF FORT STOCKTON.
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHWESTERN TEXAS.
LAT...LON 3079 10256 3070 10228 3061 10238 3044 10238
3039 10268 3040 10286 3064 10293
TIME...MOT...LOC 0044Z 354DEG 4KT 3061 10268
$$1 follow-up statement
000 WWUS54 KMAF 270121 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 821 PM CDT TUE MAY 26 2008 TXC371-270145- /O.CON.KMAF.SV.W.0121.000000T0000Z-080527T0145Z/ PECOS TX- 821 PM CDT TUE MAY 26 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CENTRAL PECOS COUNTY... AT 817 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL PECOS COUNTY...OR ABOUT 20 MILES SOUTHEAST OF FORT STOCKTON...MOVING EAST AT 10 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL PECOS COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTHWESTERN TEXAS. LAT...LON 3073 10271 3069 10253 3049 10266 3064 10293 TIME...MOT...LOC 0121Z 279DEG 7KT 3064 10275 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:53 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, May 26, 2:53 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
253 PM CDT MON MAY 26 2008
.DISCUSSION...
SHORT TERM CONCERN IS CONVECTION EXPECTED TO DEVELOP ALONG A
DRYLINE CURRENTLY SITUATED FROM TATUM...TO WINK...THEN BACK
SOUTHWEST. THE DAVIS MOUNTAINS HAVE MANAGED TO MAINTAIN THEIR
MOISTURE WHICH IS CAUSING THIS AREA TO BE THE FIRST TO INITIATE
CONVECTION. 18Z RUC IS SHOWING HIGH CAPE VALUES FROM 2500-3000J/KG
WHICH WILL BE AMPLE TO GET CONVECTION FIRING. SHEAR VALUES ARE LOW
OUT WEST BUT STEADILY INCREASE TO 25-30KTS 0-6KM IN THE EASTERN
PERMIAN BASIN. HOWEVER FURTHER EAST THERE IS ALSO MORE CAPPING
FROM A WARM LAYER AT AROUND 3-5KFT SO THERE IS NO AREA EXTREMELY
FAVORABLE FOR SEVERE CONVECTION. THAT SAID THE BOTTOM LINE IS WITH
HIGH CAPE ANY STORMS CAN CREATE A STRONG ENOUGH STORM RELATIVE
SHEAR ENVIRONMENT FAVORABLE FOR SEVERE WIND AND HAIL AND FEEL THAT
WE WILL SEE THIS LATER THIS AFTERNOON INTO THIS EVENING.
CONVECTION WILL MOVE EAST OVERNIGHT BUT COULD SEE THE SAME
TOMORROW WITH A DRYLINE REMAINING IN THE AREA. THE SEVERITY OF
CONVECTION TOMORROW IS STILL UP IN THE AIR WITH INSTABILITY NOT AS
HIGH AS TODAY...BUT IT WILL HAVE TO BE WATCHED. A COLD FRONT DROPS
DOWN INTO THE NORTHERN BASIN WEDNESDAY AFTERNOON WHICH COULD BE
THE FOCUS FOR MORE THUNDERSTORMS. IN ADDITION...DEEP SOUTHEASTERLY
FLOW WILL ADVECT MOISTURE AGAINST THE MOUNTAINS AND HAVE ADDED
SLIGHT CHC POPS OUT WEST TO ACCOUNT FOR THIS.
AFTERWARD AN UPPER RIDGE WILL SETTLE IN GIVING US A BIT OF A
SUMMER PATTERN. LEFT THE ISOLATED THUNDERSTORMS FOR THE DAVIS
MOUNTAINS NEXT WEEKEND THOUGH NOT TOO CERTAIN ON THIS HAPPENING.
HENNIG
&&
.FIRE WEATHER...
THE RED FLAG WARNING TODAY WORKED OUT FOR GDP...BUT OTHER AREAS
STRUGGLED TO GET THE WINDS UP. TOMORROW WILL BE MORE OF THE SAME
BUT WINDS ARE EXPECTED TO BE SLIGHTLY LESS AND JUST DO NOT SEE
ENOUGH TO ISSUE ANY PRODUCTS AT THIS TIME. DRY LIGHTNING WILL BE A
PROBLEM THROUGH WEDNESDAY WITH THUNDERSTORM CHANCES IN THE
FORECAST. WINDS SHOULD REMAIN MODEST OUT WEST BUT IF ANY STARTS
OCCUR EAST OF THE DRYLINE...THEN THE FIRE WILL BE HARDER TO
CONTROL WITH WINDS STRONGER ACROSS THE LOWER TRANS PECOS AND
EASTERN PERMIAN BASIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 71 95 71 92 / 40 30 30 20
CARLSBAD NM 60 96 63 90 / 0 10 20 20
DRYDEN TX 71 94 70 92 / 20 30 20 10
FORT STOCKTON TX 70 97 69 94 / 30 30 20 10
GUADALUPE PASS TX 62 89 63 87 / 0 0 10 20
HOBBS NM 60 97 66 90 / 10 10 20 20
MARFA TX 56 90 57 87 / 20 20 10 10
MIDLAND INTL AIRPORT TX 70 95 66 92 / 30 30 30 20
ODESSA TX 71 96 69 91 / 30 30 30 20
WINK TX 67 101 73 96 / 20 20 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
12/10Hazardous weather outlook, May 26, 2:12 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT MON MAY 26 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 212 PM CDT MON MAY 26 2008 /112 PM MDT MON MAY 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF A LAMESA...MIDLAND...FORT STOCKTON LINE LATE THIS AFTERNOON AND LAST INTO THIS EVENING. HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THESE STORMS. DRY AIR WILL RESIDE OVER THE HIGHER TERRAIN OF SOUTHEAST NEW MEXICO AND WEST TEXAS...AND INTO THE WESTERN PERMIAN BASIN AND STOCKTON PLATEAU LATE THIS AFTERNOON AND EARLY THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS WHERE SOUTHWEST WINDS WILL REACH OR EXCEED 20 MPH... RELATIVE HUMIDITY VALUES WILL DROP TO THE SINGLE DIGITS AND FIRE DANGER WILL BE VERY HIGH TO EXTREME. NEAR CRITICAL CONDITIONS WILL OCCUR FURTHER SOUTH ACROSS THE UPPER TRANS PECOS...VAN HORN AREA AND DAVIS MOUNTAINS WHERE WIND SPEEDS WILL BE A LITTLE WEAKER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF SOUTHEAST NEW MEXICO AND WEST TEXAS TUESDAY THROUGH WEDNESDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE...ESPECIALLY IN THE AFTERNOON AND EVENING EACH DAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, May 26, 4:09 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
409 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL IMPERIAL 31.27N 102.69W
05/26/2008 E1.00 INCH PECOS TX TRAINED SPOTTER
QUARTER SIZED HAIL IN IMPERIAL.
&&
CDANIELSLocal storm report, May 26, 5:05 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 N FORT STOCKTON 30.91N 102.89W
05/26/2008 E0.75 INCH PECOS TX TRAINED SPOTTER
&&
CDANIELSLocal storm report, May 26, 6:10 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
610 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 13 E FORT STOCKTON 30.89N 102.67W
05/26/2008 E1.75 INCH PECOS TX LAW ENFORCEMENT
GOLFBALL SIZED HAIL AT MILE MARKER 273 ON I-10.
&&
CDANIELSLocal storm report, May 26, 6:12 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
612 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TORNADO 18 E FORT STOCKTON 30.89N 102.58W
05/26/2008 PECOS TX PUBLIC
REPORT OF TORNADO TOUCHDOWN AT MILE MARKER 278.
&&
CDANIELSLocal storm report, May 26, 6:13 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
613 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 18 E FORT STOCKTON 30.89N 102.58W
05/26/2008 E4.25 INCH PECOS TX LAW ENFORCEMENT
SOFTBALL SIZED HAIL REPORTED AT MILE MARKER 278 ON I-10.
&&
CDANIELSLocal storm report, May 26, 7:03 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
703 PM CDT MON MAY 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM FLASH FLOOD 13 ENE FORT STOCKTON 30.96N 102.68W
05/26/2008 PECOS TX LAW ENFORCEMENT
TWO FEET OF WATER ON I-10 SERVICE ROAD NEAR MILE MARKER
273.
&&
CDANIELSThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:24 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 36 min |
| May 26, 8:44 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 31 min |
| May 26, 9:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 32 min |
| May 27, 3:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 45 min |
| May 27, 4:46 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 44 min |
| May 27, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 65 min |
| May 27, 5:22 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 38 min |
| May 27, 5:31 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 59 min |
| May 27, 5:44 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 61 min |
| May 27, 5:56 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 64 min |
| May 27, 6:16 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 59 min |
| May 27, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 43 min |
| May 27, 6:35 PM CDT | Tornado Warning | MAF | Dawson | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.